{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,12,30]],"date-time":"2025-12-30T08:50:39Z","timestamp":1767084639884,"version":"build-2065373602"},"reference-count":12,"publisher":"Wiley","issue":"9","license":[{"start":{"date-parts":[[2014,7,30]],"date-time":"2014-07-30T00:00:00Z","timestamp":1406678400000},"content-version":"vor","delay-in-days":0,"URL":"http:\/\/onlinelibrary.wiley.com\/termsAndConditions#vor"}],"content-domain":{"domain":["accpjournals.onlinelibrary.wiley.com"],"crossmark-restriction":true},"short-container-title":["Pharmacotherapy"],"published-print":{"date-parts":[[2014,9]]},"abstract":"<jats:p>\n                    Rivaroxaban is a novel anticoagulant approved for use in patients with atrial fibrillation for stroke prevention. It is a factor\n                    <jats:styled-content style=\"fixed-case\">X<\/jats:styled-content>\n                    a inhibitor, and its activity cannot be monitored with use of the international normalized ratio. A 5.6% chance of major bleeding is associated with rivaroxaban use, including intracranial and gastrointestinal bleeds. We report the first case, to our knowledge, of isolated hemopericardium related to rivaroxaban use, which could potentially lead to death from cardiac tamponade. A 76\u2010year\u2010old man who was receiving rivaroxaban for atrial fibrillation presented to the emergency department with pleuritic chest pain and was found to have a hemopericardium. No signs of tamponade were evident, and his bleed remained stable after discontinuing rivaroxaban. The patient had also been taking saw palmetto, which may have contributed to the bleed by increasing rivaroxaban activity. A work\u2010up for other causes of hemopericardium, including pacemaker lead misplacement and autoimmune disease\u2013related pericarditis, was negative. Use of the\n                    <jats:styled-content style=\"fixed-case\">N<\/jats:styled-content>\n                    aranjo adverse drug reaction probability scale indicated a probable relationship (score of 5) between the patient's development of hemopericardium and rivaroxaban use. This case highlights the potential for bleeding complications associated with novel anticoagulants. Herbal products and various drugs may increase rivaroxaban levels by inhibiting\n                    <jats:styled-content style=\"fixed-case\">P<\/jats:styled-content>\n                    \u2010glycoprotein and cytochrome\n                    <jats:styled-content style=\"fixed-case\">P<\/jats:styled-content>\n                    450 3\n                    <jats:styled-content style=\"fixed-case\">A<\/jats:styled-content>\n                    4 activity. Clinicians should be aware of these potential interactions with rivaroxaban and perform a review of not only the patient's drug therapy but also any herbal and food products that could alter the levels of anticoagulants. The lack of an antidote and the inability to dialyze rivaroxaban is a significant concern in situations of life\u2010threatening bleeds. A laboratory test for monitoring rivaroxaban levels may be required for its safe use.\n                  <\/jats:p>","DOI":"10.1002\/phar.1474","type":"journal-article","created":{"date-parts":[[2014,7,30]],"date-time":"2014-07-30T07:19:32Z","timestamp":1406704772000},"update-policy":"https:\/\/doi.org\/10.1002\/crossmark_policy","source":"Crossref","is-referenced-by-count":25,"title":["Isolated Hemopericardium Associated With Rivaroxaban: First Case Report"],"prefix":"10.1002","volume":"34","author":[{"given":"Poojita","family":"Shivamurthy","sequence":"first","affiliation":[{"name":"Department of Medicine Saint Francis Hospital and Medical Center University of Connecticut Health Center Hartford Connecticut"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Navkiran","family":"Brar","sequence":"additional","affiliation":[{"name":"Department of Medicine Saint Francis Hospital and Medical Center University of Connecticut Health Center Hartford Connecticut"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Michael L.","family":"Therrien","sequence":"additional","affiliation":[{"name":"Department of Cardiology Saint Francis Hospital and Medical Center University of Connecticut Health Center Hartford Connecticut"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"311","published-online":{"date-parts":[[2014,7,30]]},"reference":[{"key":"e_1_2_5_2_1","doi-asserted-by":"publisher","DOI":"10.1161\/circ.104.17.2118"},{"key":"e_1_2_5_3_1","unstructured":"Full prescribing information December 2011. Available fromwww.accessdata.fda.gov\/drugsatfda_docs\/label\/2011\/202439s001lbl.pdf. Accessed May 20 2014."},{"key":"e_1_2_5_4_1","doi-asserted-by":"publisher","DOI":"10.1345\/aph.1R112"},{"key":"e_1_2_5_5_1","doi-asserted-by":"publisher","DOI":"10.1002\/j.1875-9114.2012.01036.x"},{"key":"e_1_2_5_6_1","doi-asserted-by":"publisher","DOI":"10.1186\/1749-7922-2-22"},{"key":"e_1_2_5_7_1","doi-asserted-by":"publisher","DOI":"10.1063\/1.4824043"},{"key":"e_1_2_5_8_1","doi-asserted-by":"publisher","DOI":"10.1038\/clpt.1981.154"},{"key":"e_1_2_5_9_1","doi-asserted-by":"publisher","DOI":"10.2165\/11597910-000000000-00000"},{"key":"e_1_2_5_10_1","doi-asserted-by":"publisher","DOI":"10.1093\/qjmed\/hcp009"},{"key":"e_1_2_5_11_1","doi-asserted-by":"publisher","DOI":"10.1177\/1466424008096615"},{"key":"e_1_2_5_12_1","first-page":"E144","article-title":"Delayed clinical presentation of hemorrhagic pericardial effusion in a patient receiving warfarin sodium","volume":"36","author":"Hillyard RF","year":"2007","journal-title":"Am J Orthop (Belle Mead NJ)"},{"key":"e_1_2_5_13_1","doi-asserted-by":"publisher","DOI":"10.3949\/ccjm.60.4.336"}],"container-title":["Pharmacotherapy: The Journal of Human Pharmacology and Drug Therapy"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/api.wiley.com\/onlinelibrary\/tdm\/v1\/articles\/10.1002%2Fphar.1474","content-type":"unspecified","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/accpjournals.onlinelibrary.wiley.com\/doi\/pdf\/10.1002\/phar.1474","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,10,21]],"date-time":"2025-10-21T17:18:54Z","timestamp":1761067134000},"score":1,"resource":{"primary":{"URL":"https:\/\/accpjournals.onlinelibrary.wiley.com\/doi\/10.1002\/phar.1474"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2014,7,30]]},"references-count":12,"journal-issue":{"issue":"9","published-print":{"date-parts":[[2014,9]]}},"alternative-id":["10.1002\/phar.1474"],"URL":"https:\/\/doi.org\/10.1002\/phar.1474","archive":["Portico"],"relation":{},"ISSN":["0277-0008","1875-9114"],"issn-type":[{"type":"print","value":"0277-0008"},{"type":"electronic","value":"1875-9114"}],"subject":[],"published":{"date-parts":[[2014,7,30]]},"assertion":[{"value":"2014-07-30","order":3,"name":"published","label":"Published","group":{"name":"publication_history","label":"Publication History"}}]}}